Has anyone used Topamax for weight loss?
- 30 Jun 2009 by Smartchick73
- 27 June 2018 (7 weeks ago)
- topamax, obesity, weight loss
I would like to hear from others who have been prescribed Topamax for weight loss. Not so much those who have used it for seizures or migraines and experienced weight loss as a side effect, but those whose doctors prescribed Topamax as an off label weight loss drug.
I have personally been taking Topamax since March 1, 2009. I have gone from 295 lbs to 230lbs (to date) and continue to lose.
i was prescribed topamax for weight loss and i have lost 10 pounds
does it make you just not want to eat thats what it does to me
I was prescribed Topamax two weeks ago for off-label use for my fibromyalgia, and I have noticed, although I'm still titrating up (am at 75 mg/day right now with the ultimate goal being 150 mg/day) that my appetite has decreased significantly and I've lost six pounds. I have not, however, noticed a change in taste in carbonated beverages that a lot of other people mention -- at least not yet -- nor a change in the taste of food or particular food cravings. I'm just not that hungry very often, and when I do eat, I don't need to eat much to feel full. I gained 20 pounds in 10 weeks on Neurontin, so I'm delighted with the weight-loss side effect of Topamax.
yes I have and it works quit well. It affects your brain by shutting down some part that controls your hunger. I stopped taking it and gained 15 pounds... and no matter what I did or how little I eat, It seems to not come off as easy as when I took the Topamax. If you don't have insurance. get your dr. to order it from canada. about 1/3 the price of 400 plus dollars here in the states.
I just started taking Topamax to control binge eating. I am taking 100 mg at night to hopefully control the side effects during the day, I'm wondering if anyone else is taking all of their medication at night only? So far, I think it is helping a little. Maybe it takes some time to really kick in, I hope.
I've been on Topamax for migraines since October of 2009. At first I lost 30 pounds almost immediately. I really had no appetite, I loved it. I take it 3 times a day, but I've recently gained almost all the weight back. I'm wondering if the appetite-loss symptoms have gone away, or if I've just been eating more than usual. But I definitely love the drug for migraines and for the weight loss.
Yeah, I started a gradual dose for weight loss, but not without severe consequenses because I was upping my own dose to lose faster, so don't do that! Stick to what the Doc sais it'll work great for you, I started at 267 pounds and at 5 months later I was at 205 so, Yeah it does work. That was 5 years ago, Last week I started back on, I am 256 so I'm starting at 25 mg for 2 weeks in a matter of 2 months I'll be at 100 mg 2x per day. However, this serves 3 purpouses for me Hypertension, Body Mass Index and Alcholism. Wonder Drug Sent From Heaven! I love it. Good Luck to you!
I know this reply is rather late after your origional post, but I would not take Topamax for weight loss especially if you are female. There is a multimillion dollar lawsuit against the makers of Topamax at the moment for birth defects like cleft palate and spina bifida, Google topamax and lawsuit and you will get more info, at the moment they have paid out $81m in damages.
obesity, binge eating, compusive overeating, and bulimia are all common uses for Topamax. these, however are referred to as "off-label" uses because it hasn't solely been researched to diagnose or treat these issues. this means, they have no real data showing significant research upon these subject matters.
I know this was asked quite some time ago but maybe somebody is still reading up on it.I was precribed topamax for loosing weight,I was 199lbs, and now I'm at 118.
I quit taking it mo's ago and cant seem to gain weight for nothing.I look horrible and eat constantly to try and gain some weight back and nothing is working. I'll never take Topamax again.Has anyone gone through this like I have ? I need help to gain weight back I would like to be at least at 125 lbs.
Memas, I'm just checking in... have you started gaining weight back yet?
I was put on Topamax for migraines but never lost a pound! My bff however was also given this as a rx for migraines and lost like crazy! My dose was even a higher dose than hers! Believe me, I would have loved for the weight loss everyone else was experiencing to be my result as well. I would love to know if there are others that, like myself, never lost a pound while taking it??? Go figure...
I'm on topamax for migraines 125 mg ea nite. How many mg does everyone take who has experienced weight loss? Any vision problems?
I am at 50mg, I started top a few weeks ago for sever night eating syndrom, I am a runner but have stopped due to weight changes and depression. I hav an eating disorder. I am on Effexor Rx, and have panic attacks once in a while, I noticed the first week at 25mg, my appitite was off but on week 2 at 50mg my appite is back, I go back to see my dr, next week she wasnt going to put me on this, I guess some dr are very against this drug I weigh almost 170pounds I am normally 120, I gained30 in 2 months at what dose did you notice weight loss? I have not lost any yet, I am in school for nursing so I dont get to run at all UGH!!
Hello... I am glad to see these responses ! i was thinking zi sm crazy with these side effects..as u can see I am typing poorly... i have the tinglingling in my hands and the "dopemax" feeling and was gong to stop it until I read this.. I am a nurse so thought i was really missing something. Thanks to everyone for their comments. I see that i have to wait... I am taking it for headaches and hoping for the weightloss. It is hard to function though while adjusting... this is awful. I left the typos in for people to see how bad it can be..this is 50 bid.. I think I am going to just take it at hs at others have suggested...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Oct 2011 • 1 answer
Posted 12 Nov 2014 • 1 answer
Posted 18 Mar 2016 • 1 answer
Posted 14 May 2017 • 3 answers
Posted 8 Mar 2018 • 0 answers